Jump to content
CrazyBoards.org

How long do Seroquel withdrawals last?


Recommended Posts

Has anyone gotten off Seroquel and stayed off? I took 50mg every night for a year for insomnia due to severe tinnitus. I reduced to 25mg back in August with no problem, then stopped it completely on Dec. 17th. I was fine for three days, then got hit hard with dizziness, nausea, body aches, a big increase in anxiety which also made my tinnitus shoot up too. It took two months for the daily dizziness and nausea to subside (still some dizzy spells but not all the time now). Eleven weeks off I still have anxiety attacks every day even though I'm also taking Xanax, plus the past week I started getting shaking feelings in my legs and chest and back. Is this just part of Seroquel withdrawal at this stage? When does the anxiety go down? I had it under control before stopping Seroquel. It's so bad I'm seriously contemplating going back on it because I need to get off Xanax in order to pursue other therapies for anxiety and tinnitus.

Link to comment
Share on other sites

I realize that. I was just trying to get a sense of other people's experiences for some kind of reference. Have you taken it before?

yes, i take it, when I went off it for a while it took me about 2 weeks for the withdraws to go away.  I take 800mg though. 

Edited by StJimmy9151
Link to comment
Share on other sites

Seroquel is a bitch to come off, no doubt about it. I have a love-hate relationship with it, because I feel that part of the reason that it's the mainstay of my drug cocktail is that I'm just not capable of dealing with the withdrawal symptoms.  I'm concerned, however, that you're still feeling this as much as 11 weeks after stopping.

 

For what it's worth, I think that it's possible that something else might be going on, or it's as basic as your anxiety is simply not being controlled by the meds you're continuing to take.  I'm not sure what you're referring to when you say you're going to quit the Xanax to pursue other therapies, but I don't really see how you can move on until something has been done to deal with your current state.  Speak up so that your doc can help you deal with this.  If you've already raised it with him/her and nothing has improved, keep bringing it up, because this is no way to function.

Link to comment
Share on other sites

I've gone off Seroquel many times, generally going down from 800mg.  XR and IR.

 

I find it takes 4-6 months to return to normal.  A few months for the daily brutal nausea to subside, but I will still puke easily for another 2-4 months following that.  

 

I don't have any psych symptoms when I go off it though.  

Link to comment
Share on other sites

I had withdrawal symptoms for at least 6 months - awful nausea, vertigo, headaches.  I still get vertigo from time to time and it's been a year and a half since I came off.  Steadily improving though.  But I'm definitely more prone to nausea and gagging at smells than I ever was previous to taking Seroquel.

Link to comment
Share on other sites

From what the others have said, feeling the effects as long as 11 weeks isn't all that unusual. I guess I've never managed to stay off it that long to tell.  I still think the OP should speak to his/her pdoc about this though.

Link to comment
Share on other sites

Yes I left message with my dr about getting back on it. He is out of the office today but hopefully will call me back Monday.

The "other therapies" I was referring to were Tinnitus Retraining Therapy (TRT) and neurofeedback to treat my tinnitus and anxiety. Benzodiazepines can interfere with both therapies so that is why I really want to get off the Xanax. So if I have to choose between meds, then I'd rather go back on Seroquel to get my anxiety calmed down, then slowly taper off Xanax.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...